ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Nonlinear dynamics of a rigid block on a rigid base

Iyengar, RN and Roy, D (1996) Nonlinear dynamics of a rigid block on a rigid base. In: Journal of Applied Mechanics, 63 (1). pp. 55-61.

[img] PDF
Nonlinear.pdf - Published Version
Restricted to Registered users only

Download (1MB) | Request a copy
Official URL: http://scitation.aip.org/getabs/servlet/GetabsServ...


The planar rocking of a prismatic rectangular rigid block about either of its corners is considered. The problem of homoclinic intersections of the stable and unstable manifolds of the perturbed separatrix is addressed to and the corresponding Melnikov functions are derived. Inclusion of the vertical forcing in the Hamiltonian permits the construction of a three-dimensional separatrix. The corresponding modified Melnikov function of Wiggins for homoclinic intersections is derived. Further, the 1-period symmetric orbits are predicted analytically using the method of averaging and compared with the simulation results. The stability boundary for such orbits is also established.

Item Type: Journal Article
Publication: Journal of Applied Mechanics
Publisher: The American Society of Mechanical Engineers
Additional Information: Copyright of this article belongs to The American Society of Mechanical Engineers.
Department/Centre: Division of Mechanical Sciences > Civil Engineering
Date Deposited: 07 May 2011 05:06
Last Modified: 07 May 2011 05:06
URI: http://eprints.iisc.ac.in/id/eprint/37421

Actions (login required)

View Item View Item